Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 65, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 15, 2012, 4:11 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2012, 4:11 AM CDT (09:11 UTC)
- Expired
- Oct 15, 2012, 1:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
074 WHUS73 KGRB 150911 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 411 AM CDT MON OCT 15 2012 ...GUSTY NORTHWEST WINDS WILL DIMINISH BY AFTERNOON... .NORTHWEST WINDS OF 15 TO 25 KNOTS WITH HIGHER GUSTS WILL DIMINISH TO 10 TO 20 KNOTS BY AFTERNOON. WAVES WILL SUBSIDE TO 2 TO 4 FEET BY LATE AFTERNOON. THE WINDS AND WAVES MAY BE HAZARDOUS TO SMALL CRAFT THROUGH EARLY AFTERNOON. LMZ521-541-151715- /O.CAN.KGRB.GL.W.0018.000000T0000Z-121015T1500Z/ /O.NEW.KGRB.SC.Y.0065.121015T0911Z-121015T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 411 AM CDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL DIMINISH TO 10 TO 20 KNOT BY AFTERNOON. * WAVES...4 TO 6 FEET WILL SUBSIDE TO 2 TO 4 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-542-543-151715- /O.CAN.KGRB.GL.W.0018.000000T0000Z-121015T1200Z/ /O.NEW.KGRB.SC.Y.0065.121015T0911Z-121015T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 411 AM CDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL DIMINISH TO 10 TO 20 KNOT BY AFTERNOON. * WAVES...4 TO 6 FEET WILL SUBSIDE TO 2 TO 4 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
912 WHUS73 KGRB 151527 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1027 AM CDT MON OCT 15 2012 ...GUSTY NORTHWEST WINDS WILL DIMINISH THIS AFTERNOON... .NORTHWEST WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS WILL DIMINISH TO 10 TO 20 KNOTS DURING THE AFTERNOON. WAVES WILL SUBSIDE TO 2 TO 4 FEET BY LATE AFTERNOON. THE WINDS AND WAVES MAY BE HAZARDOUS TO SMALL CRAFT THROUGH EARLY AFTERNOON. LMZ521-522-541>543-151800- /O.CON.KGRB.SC.Y.0065.000000T0000Z-121015T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1027 AM CDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS DECREASING TO 10 TO 20 KNOTS DURING THE AFTERNOON. * WAVES...3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 14, 11:21 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Oct 14, 11:21 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1121 PM CDT SUN OCT 14 2012 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .SHORT TERM...TONIGHT AND MONDAY. A LOW PRESSURE SYSTEM OVER SOUTHERN WISCONSIN THIS AFTERNOON IS FORECAST TO MOVE NORTHEAST AWAY FROM THE STATE. AS THE LOW MOVES AWAY THE RAIN ASSOCIATED WITH IT WILL ALSO DEPART. MODELS WERE FAIRLY CONSISTENT...SHOWING THE WESTERN EDGE OF THEIR 00Z TO 06Z QPF FIELDS OVER EXTREME EASTERN WISCONSIN. STRONG UPPER DIVERGENCE ASSOCIATED WITH A 300MB JET MAX IS ALSO LOST BY 06Z SO DID NOT KEEP RAIN IN THE FORECAST BEYOND THE EVENING HOURS. HAVE SOME CONCERNS ABOUT FOG...THOUGH LOWER UPSTREAM DEW POINTS AND A TIGHT ENOUGH GRADIENT TO KEEP WINDS FROM DYING OFF SHOULD KEEP IT FROM BECOMING A SERIOUS PROBLEM. PARTIAL CLEARING IN THE WESTERN PART OF THE FORECAST AREA SHOULD RESULT IN SLIGHTLY COLDER THAN NORMAL LOWS TONIGHT. HAVE GENERALLY SPLIT THE DIFFERENCE BETWEEN THE 12Z NAM MOS AND 12Z GFS MOS IN THE EAST. GUIDANCE WAS IN GOOD AGREEMENT ON MONDAY SO HAVE STUCK CLOSE TO MOS FOR HIGHS. A TIGHTENING SURFACE PRESSURE GRADIENT WILL BRING WINDY CONDITIONS TO DOOR COUNTY BUT BELIEVE IT SHOULD BE A BIT SHORT OF WIND ADVISORY CRITERIA. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...PCPN TRENDS ARE THE MAIN FCST CONCERN. HIGH PRESSURE WILL SHIFT EAST BY MONDAY NIGHT...WITH INCREASING RETURN FLOW AND WAA DEVELOPING OVERNIGHT. MOISTURE WILL INITIALLY BE LIMITED... SO WILL ONLY CARRY A SMALL POP FOR NC WI LATE. MODELS DISAGREE WITH QPF AMOUNTS AND THE SOUTHWARD EXTENT OF PCPN ON TUESDAY...WITH THE ECMWF/GFS/GEM MORE AGGRESSIVE THAN THE NAM...WHICH ONLY HAS MEASURABLE PCPN OVER THE NORTHERN HALF OF GRB CWA. WILL INCLUDE POPS ACROSS THE ENTIRE CWA...RANGING FROM SLGT CHC OVER THE FAR SOUTH TO AROUND 50 PERCENT OVER N WI. SUBSEQUENT FCSTS MAY NEED TO BOOST POPS TO LIKELY OVER N WI. AFTER A BRIEF BREAK IN THE PCPN TUESDAY NIGHT...LOW PRESSURE NEAR LAKE WINNIPEG WILL MOVE SE INTO NORTHERN MN AND PUSH AN OCCLUDED FRONT INTO WSTRN WI BY WEDS EVENING. SHOWERS SHOULD SPREAD EAST ACROSS GRB CWA DURING THE LATE MORNING AND AFTERNOON...WITH THE HIGHEST POPS (LIKELY CATEGORY) EXPECTED OVER NC/C WI WEDNESDAY AFTERNOON...AND THE ENTIRE FORECAST AREA WEDS NGT. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS IS EXPECTED TO DROP SOUTH INTO IA OR NORTHERN MO BY THURSDAY NIGHT... THEN DRIFT NORTHEAST THROUGH NORTHERN IL AND IN OVER THE WEEKEND. THIS PATTERN SHOULD RESULT IN AN EXTENDED PERIOD OF MOSTLY CLOUDY... COOL AND SHOWERY WEATHER ACROSS WI. && .AVIATION...MAINLY MVFR CIGS REST OF TONIGHT ALONG WITH MVFR VSBYS OVER NORTHEAST WISCONSIN WITH LINGERING LIGHT RAIN. VFR CONDITIONS EXPECTED FOR MONDAY. TDH && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 14, 2:28 PM CDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 228 PM CDT SUN OCT 14 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 228 PM CDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT WIND GUSTS OVER 40 MPH ARE POSSIBLE ACROSS NORTHERN DOOR COUNTY TONIGHT INTO EARLY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-151930- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 228 PM CDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NORTH WINDS 25 TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 TO 40 KNOTS CAN BE EXPECTED. THE WINDS AND HIGH WAVES WILL BE A HAZARD TO BOATERS. A GALE WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY NORTHWEST WINDS AND SIGNIFICANT WAVES WILL CONTINUE TO BE A HAZARD TO SMALL CRAFT ON MONDAY. PERSISTENT SOUTH WINDS MAY CAUSE WAVES TO BUILD TO 4 FEET OR GREATER FROM TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY MAY EVENTUALLY BE NEEDED DURING THIS PERIOD. MG/TSK
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.